MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BALL HEADS: BIPOLAR HEAD BIPOLAR HEAD Ø28X53

MEDACTA INTERNATIONAL SA BALL HEADS: BIPOLAR HEAD BIPOLAR HEAD Ø28X53
Catalog Number 25060.2853
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 march 2019: lot 145525: (b)(4) items manufactured and released on 29-oct-2014.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: ball heads: cocr 01.25.011 cocr ball head 12/14 ø 28 size s -3.5 (k072857), lot 166587: (b)(4) items manufactured and released on 08-mar-2017.Expiration date: 2022-02-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
A revision surgery (washout and change of bipolar head and femoral head) after over a month has been successfully performed for suspected infection (pathogen not yet confirmed).

Brand Name
BALL HEADS: BIPOLAR HEAD BIPOLAR HEAD Ø28X53
Common Device Name
BIPOLAR HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8394721
Report Number3005180920-2019-00122
Device Sequence Number16551224
Product Code KWY
UDI-Device Identifier07630030843778
UDI-Public07630030843778
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091967
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number25060.2853
Device Lot Number145525
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2019
Initial Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight90